| Lot Number |
272574 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was noted per the or director that there were four units of product # 1979 that had unsterile components (the packaging of the applicator tip in four of the units was not completely sealed) no patient harm was reported.Device will be returned.Four products are available for evaluation.The cases are considered near adverse events (if the event occurred again, it could result in a serious adverse event).2 cases with a total of 14 complaints were received from ethicon's complaint team on 11.03.2024 and 27.03.2024 respectively.The cases are considered near adverse events per 03.04.2024.Initially, the cases were not evaluated to be near adverse events as the malfunction was discovered prior to surgery.No delay in surgery and no patient harm was reported.As the second complaint was received, and no complaint samples were received from the first complaint, the retained samples for the batch/es were investigated.The investigation revealed that there was a risk for the surgeon/nurse to overlook the comprised sterile barrier and use a possible non-sterile product in a patient.The awareness date is considered as 03.04.2024 as this was the day where the retained samples were investigated and a possible risk for patient harm identified.An investigation is in progress.
Event or Problem Description
It was noted per the or director that there were four units of product # 1979 that had unsterile components (the packaging of the applicator tip in four of the units was not completely sealed) no patient harm was reported.Device will be returned.Four products are available for evaluation.The cases are considered near adverse events (if the event occurred again, it could result in a serious adverse event).The sterile barrier was compromised.2 cases with a total of (b)(4) complaints were received from ethicon's complaint team on (b)(6) 2024 and (b)(6) 2024 respectively.The cases are considered near adverse events per 03.04.2024.Initially, the cases were not evaluated to be near adverse events as the malfunction was discovered prior to surgery.No delay in surgery and no patient harm was reported.As the second complaint was received, and no complaint samples were received from the first complaint, the retained samples for the batch/es were investigated.The investigation revealed that there was a risk for the surgeon/nurse to overlook the comprised sterile barrier and use a possible non-sterile product in a patient.The awareness date is considered as (b)(6) 2024 as this was the day where the retained samples were investigated and a possible risk for patient harm identified.An investigation is in progress.Follow-up questions/investigation are handled in the complaint qns.Follow-up information confirms the near adverse event (no patient harm).The investigation concluded that the welding of the pouch of the tips (only included in product 1979, powder kit) was defect in 3 batches (only sold in us) and root causes which is being handled as capa.The 3 batches are recalled (2210968-04.23.2024-001-r).